Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 224, NWS Shreveport, LA

June 10, 2007Nevada County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 10, 2007, 6:25 PM CDT for Nevada County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2007, 6:25 PM CDT (23:25 UTC)
Expired
Jun 10, 2007, 7:15 PM CDT
In force
50 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Nevada County, AR

The radar

The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.4 hours before the alert went out and 335 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2072 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2072 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:47 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Jun 10, 2:47 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
247 PM CDT SUN JUN 10 2007

.DISCUSSION...
A PERSISTENT WEATHER PATTERN IS PROGGED BY THE MODELS FOR THE NEXT
TWO DAYS...WITH A RATHER STRONG RIDGE ALOFT CONTROLLING OUR
WEATHER. WARM AND SULTRY CONDITIONS ARE EXPECTED TO PERSIST
THROUGH MONDAY...WITH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS
FORMING IN THE HEAT OF THE DAY. SOME TROUGHING IS FORECAST TUESDAY
OVER THE EAST UNITED STATES...SINKING SOUTH OVER THE EAST COAST.
THIS MAY BE ENOUGH TO PUSH A WEAK BACKDOOR FRONT INTO THE AREA
FROM THE EAST. WILL INCLUDE CHANCE CATEGORY POPS FOR TUESDAY TO
COVER ADDITIONAL CONVECTION ALONG THE FRONT...IF THIS INDEED TAKES
PLACE.

BY WEDNESDAY...WE SHOULD BE IN A RATHER PERSISTENT PATTERN WITH AN
UPPER LEVEL TROUGH TO OUR EAST...AND AN UPPER LEVEL RIDGE EITHER
OVER US...OR JUST TO OUR WEST. BY SATURDAY AND SUNDAY...THE GFS
SEEMS TO GET CONFUSED AND A LITTLE NOISY...SO WILL JUST GO WITH
PARTLY CLOUDY FOR DAYS 6 AND 7 UNTIL A MORE DEFINITE PATTERN IS
SEEN IN THE GFS.

&&

.AVIATION...
MAINLY VFR FLIGHT CATEGORIES ARE EXPECTED FOR THE 0000 UTC TAF
PACKAGE.  EXCEPTIONS SHOULD BE IN AND AROUND ANY SHRA/TSRA...WHERE
CIGS AND VSBYS COULD DROP INTO MVFR TERRITORY.  THIS WILL MAINLY BE
FOR THE FIRST 3 TO 6 HOURS OF THE PACKAGE...AS JUST ABOUT ALL
CONVECTION SHOULD DISSIPATE A FEW HOURS AFTER SUNSET.  PATCHY BR MAY
AGAIN DEVELOP WHERE PRECIPITATION HAS FALLEN DUE TO ABUNDANT GROUND
MOISTURE AND LIGHT WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  93  72  90 /  20  20  20  30
MLU  73  94  72  89 /  20  20  20  30
DEQ  71  91  71  89 /  20  20  20  30
TXK  72  91  71  88 /  20  20  20  30
ELD  71  93  69  88 /  20  20  20  30
TYR  74  92  73  91 /  10  20  20  20
GGG  72  92  71  91 /  10  20  20  20
LFK  72  93  71  92 /  10  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

03/21
Hazardous weather outlook, Jun 10, 11:50 AM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1150 AM CDT SUN JUN 10 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1150 AM CDT SUN JUN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

WHILE THERE IS NO LONGER ANY EVIDENCE OF A FRONTAL BOUNDARY TO HELP
FOSTER THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS...THERE IS STILL
ABUNDANT MOISTURE WITHIN THE AIRMASS OVER THE FOUR STATE AREA.
DAYTIME HEATING WILL BE SUFFICIENT TO GENERATE ENOUGH INSTABILITY
OVER PORTIONS OF THE AREA TO SEE ISOLATED THUNDERSTORMS...SOME OF
WHICH MAY PRODUCE LOCALLY HEAVY DOWNPOURS...DANGEROUS CLOUD TO GROUND
LIGHTNING...THE POSSIBILITY OF SMALL HAIL...AND DAMAGING WIND GUSTS
DURING THE MID TO LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO
OPERATORS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

03

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.